MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the involved destination ex guiding sheath was used in evt for a diffuse lesion from l-cfa to sfa.The guiding sheath was delivered up to the lesion via retrograde approach without problems.A guidewire was then inserted into the guiding sheath, but resistance was felt.When the guiding sheath was removed from the patient, a kink was noted in the guiding sheath.The guiding sheath was not used and was replaced with another guiding sheath, which was used without kinking.Subsequently, the procedure was successfully completed.No health damages.Estimated blood loss was less 250cc's.
 
Additional Manufacturer Narrative
A review of the device history record of the product code/lot# combination was conducted with no findings.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide the completed investigation results.The actual device has been returned for evaluation.One tr band was returned to terumo medical corporation for evaluation.The sample was subject to visual analysis.No visual damage or defects were noted on the balloons or band.There is 3.5 ml of air left in the balloon assembly.The sample was subject to leak testing.Approximately 18 ml of air was injected into the balloon assembly and submerged in a water bath for approximately 30 seconds.Air bubbles were observed from the seal around the inflation balloon and check valve.The sample failed leak testing.The sample was placed under the microscope to get a better look at the location of the leak.Upon visual analysis there is a gap in the seal between the inflation balloon and check valve.The complaint can be confirmed for air leakage issues.The cause is a gap on the check valve to inflation balloon seal.The operations quality engineer was notified, and non-conformances (nc) was initiated for this issue.Nc will contain root cause analysis and corrective actions.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).

Brand Name
R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key17717161
Report Number1118880-2023-00401
Device Sequence Number17930516
Product Code DYB
UDI-Device Identifier00389701009414
UDI-Public00389701009414
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2025
Device Model NumberN/A
Device Catalogue Number54-84501
Device Lot Number0000308407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer02/14/2024
Initial Report FDA Received Date09/11/2023
Supplement Report FDA Received Date03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETERS
Patient SexUnknown